# SDR CA020830013

- Difficulty date: August 20, 2002
- Submitted: September 6, 2002
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 2,390 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Riser
- Part number: 17540071
- Condition: Cracked
- Location: Engine Exhaust
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) FOUND CRACK JUST BELOW THE EXHAUST FLANGE WELD. CRACK HAD PROGRESSED HALF WAY AROUND THE BACK OF THE RISER ASSEMBLY. CRACK WAS FOUND DURING A REGULARLY SCHEDULED INSPECTION. CRACK HAD NOT BEEN VISIBLE AT THE PREVIOUS INSPECTION, SO CRACK DID PROGRESS QUITE QUICKLY. RISER ASSEMBLY WAS REPLACED WITH A SERVICEABLE UNIT, WHILE ORIGINAL WAS SENT IN FOR CORE.
